Optimization Letters

, Volume 5, Issue 3, pp 505–514 | Cite as

Strict feasibility and solvability for vector equilibrium problems in reflexive Banach spaces

  • Rong Hu
  • Ya Ping FangEmail author
Original Paper


The purpose of this paper is to investigate nonemptiness and boundedness of the solution set for a vector equilibrium problem with strict feasibility in reflexive Banach spaces. We introduce the concept of strict feasibility for a vector equilibrium problem, which recovers the existing concepts of strict feasibility introduced for variational inequalities. We prove that a pseudomonotone vector equilibrium problem has a nonempty bounded solution provided that it is strictly feasible in the strong sense.


Vector equilibrium problem Strict feasibility Solution set Nonemptiness and boundedness 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Blum E., Oettli W.: From optimization and variational inequalities to equilibrium problems. Math. Stud. 63, 1–23 (1993)MathSciNetGoogle Scholar
  2. 2.
    Bianchi M., Schaible S.: Generalized monotone bifunctions and equilibrium problems. J. Optim. Theory Appl. 90, 31–43 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bianchi M., Pini R.: A note on equilibrium problems with properly quasimonotone bifunctions. J. Global Optim. 20(1), 67–76 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Bianchi M., Pini R.: Coercivity conditions for equilibrium problems. J. Optim. Theory Appl. 124(1), 79–92 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Chadli O., Schaible S., Yao J.C.: Regularized equilibrium problems with application to noncoercive hemivariational inequalities. J. Optim. Theory Appl. 121(3), 571–596 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Bianchi M., Hadjisavvas N., Schaible S.: Vector equilibrium problems with generalized monotone bifunctions. J. Optim. Theory Appl. 92(3), 527–542 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Hadjisavvas N., Schaible S.: From scalar to vector equilibrium problems in the quasimonotone case. J. Optim. Theory Appl. 96, 297–309 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Oettli W.: A remark on vector-valued equilibria and generalized monotonicity. Acta Mathematica Vietnam. 22, 213–221 (1997)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Fakhar M., Zafarani J.: Equilibrium problems in the quasimonotone case. J. Optim. Theory Appl. 126(1), 125–136 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Ansari Q.H., Konnov I.V., Yao J.C.: Characterizations of solutions for vector equilibrium problems. J. Optim. Theory Appl. 113(3), 435–447 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Giannessi F.: Theorems of alterative, quadratic progams and complementarity problems. In: Cottle, R.W., Giannessi, F., Lions, J.L. (eds) Variational Inequalities and Complementarity Problems, pp. 151–186. Wiley, New York (1980)Google Scholar
  12. 12.
    Chen G.Y., Huang X.X., Yang X.Q.: Vector Optimization: Set-valued and Variational Analysis. Springer, Berlin (2005)zbMATHGoogle Scholar
  13. 13.
    Chen G.Y., Yang X.Q.: The vector complementary problem and its equivalence with weak minimal elements in ordered spaces. J. Math. Anal. Appl. 153, 136–158 (1990)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Chen G.Y.: Existence of solutions for a vector variational inequality: an extension of the Hartman-Stampacchia theorem. J. Optim. Theory Appl. 74, 445–456 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Yang X.Q.: Vector complementarity and minimal element problems. J. Optim. Theory Appl. 77, 483–495 (1993)zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Yang X.Q.: Vector variational inequality and its duality. Nonlinear Anal. 95, 729–734 (1993)Google Scholar
  17. 17.
    Konnov I.V., Yao J.C.: On the generalized vector variational inequality problem. J. Math. Anal. Appl. 206, 42–58 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Lalitha C.S., Mehta M.: Vector variational inequalities with cone-pseudomonotone bifunctions. Optimization 54(3), 327–338 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Fang Y.P., Huang N.J.: Feasibility and solvability for vector complementarity problems. J. Optim. Theory Appl. 129(3), 373–390 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Harker P.T., Pang J.S.: Finite-dimensional variational and nonlinear complementarity problems: A survey of theory, algorithms and applications. Math. Prog. 48, 161–220 (1990)zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Daniilidis A., Hadjisavvas N.: Coercivity conditions and variational inequalities. Math. Prog. Ser. A 86(2), 433–438 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Facchinei F., Pang J.S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer, New York (2003)Google Scholar
  23. 23.
    Crouzeix J.P.: Pseudomonotone variational inequality problems: existence of solutions. Math. Prog. Ser. A 78(3), 305–314 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    He Y.R., Ng K.F.: Strict feasibility of generalized complementarity problems. J. Austral. Math. Soc. Ser. A 81(1), 15–20 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    He Y.R., Mao X.Z., Zhou M.: Strict feasibility of variational inequalities in reflexive Banach spaces. Acta Math. Sin. English Ser. 23, 563–570 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Hu R., Fang Y.P: Feasibility-solvability theorem for a generalized system. J. Optim. Theory Appl. 142(3), 493–499 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Auslender A., Teboulle M.: Asymptotic Cones and Functions in Optimization and Variational Inequalities. Springer, New York (2003)zbMATHGoogle Scholar
  28. 28.
    Fang Y.P, Huang N.J.: Vector equilibrium problems, minimal element problems and least element problems. Positivity 11(2), 251–268 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Adly S., Théra M., Ernst E.: Stability of the solution set of non-coercive variational inequalities. Commun. Contemp. Math. 4(1), 145–160 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    Adly S., Théra M., Ernst E.: On the closedness of the algebraic difference of closed convex sets. J. Math. Pures Appl. 82(9), 1219–1249 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  31. 31.
    Adly S., Théra M., Ernst E.: Well-positioned closed convex sets and well-positioned closed convexfunctions. J. Global Optim. 29, 337–351 (2004)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Department of MathematicsChengdu University of Information TechnologyChengduPeople’s Republic of China
  2. 2.Department of MathematicsSichuan UniversityChengduPeople’s Republic of China

Personalised recommendations